Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    BPH problem
    avatar
    sandibear172 posted:
    Mt Bph was always low. About 10 years it began to get into the pre-hypertension phase and I had been taking lisinopriil and htcz. It gave me a bad cough. 2 years ago I switched to amlodopine. And htcz. It was keeping my pressures anywhere throughout the day between 115 and the 140's. Swings a lot during the day. Always highest in the early morning. I tried to get off the htcz but my pressure then went up. I should tell you the bottom numbers are always low between 60-75. My dr switched me losartan . Lowest dose. Pressure went up to 176 /84. She told me to take 2. Pressure lowered a little but still up to the mid 150's in the morning. I take it when I get up 5-5:30AM. It always goes down and can get as low as120's. Throughout the day. Mainly stays in the 120's -130's range. I decided to try going back to the amlodopine with the htcz. I started this on Sunday. After 4 days still in the high 150's the first thing in morning, but down after about an hour. Pressures are different in the right and left arm. Always higher in right arm, which is where I take it . I check it 5-6 times through the day now, till I can get it down. Dr suggested I might want to go back to the losartan but double the dose, taking it in the morning and evening. Questions are 2. How long should I give the amlodopine with htcz to bring it down again? If it doesn't work in a couple weeks can I go back on the losartan or do I need to see a cardiologist to explore different medications? I have been under a lot of stress since my husband died 2 years ago quite unexpectedly at age 69. I am 68, 5'21/2" , 105 lbs. walk daily with my dog, work part time at a physical job, exercise 3 days per week, eat fairly healthy.
    Reply
     
    avatar
    billh99 responded:
    Some meds will work in a couple of days to reduce BP. Others can take a few weeks. Ask your pharmacist.

    Blood pressure will vary during the day. But can also vary through out the day. This link shows some of the things that can cause changes. http://www.ama-assn.org/ama/pub/ama-wire/ama-wire.page?plckController=Blog

    But BP is naturally highest in the morning. Some people have gotten better BP control by taking at least one of their meds at bedtime.

    But don't take your diuretic at night.

    A BP difference of 10 or more between arms needs to be evaluated.

    Ideally high BP is defined by the average of a number of readings. Ask your doctor about doing a 24 hr ambulatory BP test. That gives a much better idea of what your BP is truly doing.

    And stress/anxiety can cause increase in BP.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center